This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I am 33 years old and am prescribed ritalin 20mg 4 times a day. I have been on it for 4 years (smaller dosage in the beginning). I usually end up snorting from 5 to 9 a day and running out of meds before the month is up. I have tried tapering off, quitting but I dont have the willpower. The scariest thing is the withdrawl (withdrawal) symptoms are almost unbearable physical and mental. I am afraid to tell my shrink cause I dont want to get shut off. If someone dispenses my pills for me it seems ok, except I can always find them to steal extra no matter how good a hiding place. It does help me but I think I can do fine without. Max Ive gone is 2 weeks without. How long does it take to feel normal mentally and physically?? I know I need them out of my life compramises are not an option. Sometimes I feel its impossible. No enthusiasm for absolutly anything constructive including work do I feel when I dont have any meds. I am not a lazy person by nature quite the opposite in fact. What do I do? Am I ever going to be able to find my old self? Going away to a treatment faciliy is not an option. I just need info on what to expect, something to give me a little hope so I can follow through with this. Concerta, adderall (adderrall), metidate does not matter I will take more than i should.
You describe an addiction to medications inasmuch as you always feel deprived is you can't "steal" more. Don't be ashamed to talk to your doctor about this, it is part of your therapy, and your hope for the future lies in talking about the addiction, not the specific pills...
I have been searching and communicating in online chat forums of all sorts on this subject. I read so many desperate postings about people who have suffered and continue to suffer because of their meds.
There are SERIOUS side effects that people need to be aware BEFORE they get on these meds. That does not include being given an explanation in their medication box that consists of a 4-font. And one should not need a PhD to read this information. (I was getting my Ph.D. in a social science the first time I was prescribed these things. When I asked my doctor some technical scientific information about the meds, he didn
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.